Undiagnosed Symptoms Community
Vyvanse/Hair loss
About This Community:

This patient support community is for discussions relating to undiagnosed symptoms, breathing difficulties, feeling cold, cough, diarrhea, dizziness, fainting, fever, indigestion, itching, nausea, numbness, pain (chronic), paralysis, rash, sweating, swelling, urination problems, and vomiting.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Vyvanse/Hair loss

I was prescribed Vyvanse around 5-6 months ago and take it on a regular basis (40mg). I was upped to 40mg about two months ago. I have had clumps of hair falling out, usually in the shower and can noticeably tell that my hair is thinning. I am a 22 year old Female and have never had this problem before. I have no other health problems to my knowledge. I'm currently in college, which is why stopping the Vyvanse just isn't an option right now. I've started taking vitamins, but haven't noticed a change. What should I do?
3 Comments
Blank
Avatar_m_tn
Since this is a side effect of the medication and you are unable to stop it while in college, I'll give you a tip on concealing thinning hair. I am in my 30's and as you know, being female and caring about your hair go hand in hand. I use Suave dry shampoo to make the hair appear thicker. My forehead area has noticeable thinning and you can see right through to the scalp. The dry shampoo makes each strand appear thicker therefore covering my bald spots, per say. I do have dark blonde hair though... not sure how brown or darker hair would respond. Also, I've tried every brand out there including the expensive ones and Suave is definitely the best. Good luck and hope this helps.
Blank
Avatar_f_tn
I'd see your MD, but unexpected hair loss can be due to stress amongst other things, the condition is called alopecia areata. I'm not sure hair loss is an adverse effect of Vyvanse is it?
Blank
Avatar_m_tn
It is considered a rare side effect of vyvanse, but definitely listed as one. Many people are reporting this as well, (online) as a result of taking the medication. It may just be listed as rare due to the fact that people may not have realized during clinical trials that their hair loss was a direct effect of the medication. I know that I have experienced many "rare" side effects from medications, hence why I don't always believe they are as rare as early trials may have reported. But I do agree, you should definitely talk to your doctor.
Blank
Continue discussion Blank
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Undiagnosed Symptoms Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top General Health Answerers
Avatar_f_tn
Blank
mkh9
CA
Avatar_f_tn
Blank
silverfox67
Clifton, AZ
363281_tn?1353103243
Blank
SassyLassie
Hanmer Springs, New Zealand
4851940_tn?1385441629
Blank
jemma116
United Kingdom
Avatar_f_tn
Blank
Invida
MI
1622896_tn?1402351966
Blank
bobdylan1958
Outside London, United Kingdom